# SDR 97ZZZX3175

- Difficulty date: June 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N68874
- Make and model: Helio HT-295
- Aircraft serial: 1707
- System (JASC): 2800 · Aircraft Fuel System
- Part: Fuel System
- Condition: Water Contam
- Location: Engine
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WATER CONTAMINATION OF FUEL SYSTEM RESULTED IN ENGINE STOPPAGE SHORTLY AFTER TAKEOFF RESULTING IN SUBSTANTIAL DAMAGE TO AIRCRAFT, IN OFF-FIELD LANDING LESS FAVORABLE TERRAIN MAY HAVE RESULTED IN SERIOUS OR FATAL INJURIES.  DETERMINED THAT DUE TO NO MAIN FUEL TANK DRAINS OR ADEQUATE SUMP OR GASCOLATOR VOLUME, UNDRAINABLE WATER OR CONTAMINATION MAY EXIST IN ALL HELIO MODELS ESPECIALLY TRI-GEAR VERSIONS.  SUBMITTER RECOMMENDS ADDING MAIN TANK DRAINS AND COLLECTOR SUMP OF ONE-HALF GALLON OR MORE.  THIS ALTERATION HAS BEEN COMPLETED ON THIS AIRCRAFT AND HAS PROVEN SUCCESSFUL.
